| Catalog Number |
5959360 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
| Date of Event |
03/10/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).An additional emdr was submitted to represent the bard flat mesh (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2013, a bard/davol sepramesh composite ip on (b)(6) 2016 and brad soft mesh on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh) and sepramesh composite ip.It is alleged that the patient underwent revision surgeries on (b)(6) 2016 and (b)(6) 2020.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard mesh (bard flat mesh) on (b)(6) 2013, a bard/davol sepramesh composite ip on (b)(6) 2016 and brad soft mesh on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh (bard flat mesh) and sepramesh composite ip.It is alleged that the patient underwent revision surgeries on (b)(6) 2016 and (b)(6) 2020.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of bard flat mesh (device 1).Per op notes, ¿the hernia sac was identified and excised.A bard flat mesh (device 1) was placed using prolene sutures.¿ (b)(6) 2016 - patient was diagnosed with recurrent incarcerated incisional hernia and partial small bowel obstruction with abdominal pain thereby underwent open repair with implant of sepramesh ip (device 2).Per op notes, ¿the prior mesh (device 1) was ballooning out into the subcutaneous tissue, it was dissected free from tissues all the way down to the fascia.The mesh was straightened and sutured.The adhesions of omentum and small bowel to mesh were taken down.The obstructed bowel was freed.The hernia defect was identified and repaired with sepramesh ip (device 2) using prolene sutures with prior mesh.¿ (b)(6) 2020 - patient was diagnosed with recurrent ventral incisional hernia thereby underwent laparoscopic converted to open repair with excision of bard flat mesh (device 1), sepramesh ip (device 2) and implant of bard soft mesh (device 3), synthetic mesh.Per op notes, ¿extensive lysis of adhesions was performed to release the bowel from the prior mesh (device 1 and 2).Dense adhesions were lysed creating serosal tears.A part of scarred small bowel was resected.The old mesh (device 1 and 2) was excised entirely.A bard soft mesh (device 3) and synthetic mesh was placed and sutured.¿.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2015) is considered to be a best estimate.Updated fields: a2, b4, b5, b6, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), d.6b, g3, g6, h2, h4, h6, h10 this supplemental emdr represents the sepramesh ip (device 2).An additional supplemental emdr was submitted to represent the bard flat mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.